6/17 (Sat.) Effective Altruism (Host: David Jr.)

6/17 (Sat.) Effective Altruism (Host: David Jr.)

文章David Jr. » 週五 6月 16, 2017 12:35 am

6/17 (Sat.) Effective Altruism (Host: David Jr.)

TED talk for session 1

The why and how of effective altruism

Discussion Questions for Session 1:
1. Is human nature fundamentally selfish or altruistic?

2. Is altruism a necessary attribute of a successful society? Why?
Or do you think altruism is bad, unhealthy or hypocritical?
Can you name some negative consequences of altruism?

3. This video mentioned 4 questions staying in the way of altruistic behaviors.
(1) How much of difference can I make?
(2) Am I expected to abandon my career?
(3) Isn't charity bureaucratic and ineffective anyway?
(4) Isn't it a burden to give up so much?

Do you believe ordinary salarymen can also make big impact for good in the world? In what way?
Except donating money, what else can we do?
Do you recommend any charitable organization?
What do you think about the idea of donating 10% income? Why this figure 10%?


TED talk for session 2
Why some people are more altruistic than others

Discussion Questions for Session 2:
1. What do you think about the "extraordinary altruist' compassion" which extends way beyond their social circle to total strangers?
Can you imagine you donate your kidney to another stranger in need one day?
What's the mindset difference between donating money, blood, bone marrow, kidney or even risking your life to save others?

2. Do you like to become an extraordinary altruist?
Can you become an extraordinary altruist?

3. Is altruism really about self-sacrifice?

************************************************************
Agenda:
3:45 ~ 4:00pm Greetings & Free Talk / Ordering Beverage or Meal / Getting Newcomer’s Information
4:00 ~ 4:10pm Opening Remarks / Newcomer’s Self-introduction / Grouping
(Session I)
4:10 ~ 4:50pm Discussion Session (40 mins)
4:50 ~ 5:10pm Summarization (20 mins)
5:10 ~ 5:15pm Regrouping / Instruction Giving / Taking a 10 Minutes Break (Intermission)
(Session II)
5:15 ~ 5:55pm Discussion Session (40 mins)
6:00 ~ 6:20pm Summarization (20 mins)
6:20 ~ 6:30pm Concluding Remarks / Announcements
************************************************************
聚會日期:列於該貼文主題內
聚會時間:請準時 4:00 pm 到 ~ 約 6:30 pm 左右結束
星期六聚會地點:丹堤濟南店
地址、電話:台北市濟南路三段25號 地圖 (02) 2740-2350
捷運站:板南線 忠孝新生站 3 號出口
走法:出忠孝新生站 3 號出口後,沿著巷子(忠孝東路三段10巷)走約 2 分鐘,到了濟南路口,左轉走約 2 分鐘即可看到。
最低消費: 80 元

注意事項:
1. 文章是否需要列印請自行斟酌,但與會者請務必自行列印 Questions for discussion。
2. 與會者請先閱讀過文章,並仔細想過所有的問題,謝謝合作!

給新朋友的話:
1. 請事先準備2~3分鐘的英語自我介紹;會議結束前可能會請你發表1~2分鐘的感想。
2. 請事先閱讀文章以及主持人所提的討論問題,並事先寫下自己所欲發表意見的英文。
3. 全程以英語進行,參加者應具備中等英語會話能力,對任一討論問題,能夠以5到10句英文表達個人見解。
4. 在正式加入之前,可以先來觀摩三次,觀摩者亦須參與討論。正式加入需繳交終身會費 NT$1,000。
最後由 David Jr. 於 週五 6月 16, 2017 2:10 pm 編輯,總共編輯了 1 次。
Remember all what your mom has told you, and do the opposite.
頭像
David Jr.
YOYO member
 
文章: 224
註冊時間: 週二 8月 19, 2003 12:07 am
來自: Lonely Planet

Re: 6/17 (Sat.) Effective Altruism (Host: David Jr.)

文章Rock » 週日 6月 18, 2017 8:10 pm

It's good that the great couple showed up in the pouring rain. The discussion ran smoothly with David's strong hosting, too. We had fun and learned new things. Attendees were: David Jr.(host), Kooper & Gloria, Rock, Light, Katherine, Sabrina, Julian, Danny, Jason Jr., Vincent, Leon, Neo.... who else do I miss? :?
In matters of style, swim with the current; in matters of principle, stand like a rock.
頭像
Rock
President
 
文章: 1721
註冊時間: 週三 10月 31, 2007 9:03 am


回到 每週討論主題 Meeting Topics

誰在線上

正在瀏覽這個版面的使用者:沒有註冊會員 和 3 位訪客

cron